MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA077902A
Medical Device Problem Codes Device Slipped (1584); Migration (4003)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Clinical Endoleak (4843)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following details were reported to gore: on (b)(6) 2024, this patient underwent endovascular treatment for a zone 5 descending aortic aneurysm.The patient was implanted with gore® excluder® abdominal branch endoprosthesis (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® (vbx) balloon expandable endoprosthesis), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis component) and contralateral legs (gore® excluder® contralateral legs).The patient tolerated the procedure.On an unknown date the patient underwent follow-up imaging and the patient was determined to have a pseudoaneurym in the brachial artery, which is believed to be procedure, not device related.On (b)(6) 2024, the patient underwent re-intervention and the gore® excluder® contralteral leg components in the common iliac artery extended from the tambe system were bilaterally extended with viabahn® (vbx) balloon expandable endoprosthesis to the internal iliac arteries.The physician then intubated the patient as there had been a lot of blood loss (amount unknown) from the pseudoanerysm brachial artery bleed in the in the left upper extremity which had caused neuropathy and other issues.It was discovered that the vbx in left renal artery had migrated out, so they extended that back into the left renal.The physician opted to implant viabahn® first followed by a vbx within the renal as well for more length and to help ¿seat¿ it and help with the tortuosity factor.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Two vbx devices were implanted in an overlapped fashion to extend into the patient's left renal artery during implant procedure.It is unspecified which one pulled out of the artery and which one remained attached to the tambe main component.The second device information is: lot/serial # (b)(6); catalog # bxa077902a; udi # (b)(4).B4: updated description event.D4: added product information: catalog number, serial number, expiration date, and unique identifier (udi) #.H6: removed code e2403 and added code e2121 under health effect - clinical code.Removed code a010402 and added code a051204 under medical device problem code.Added code b14 and b15 under type of investigation as the lot serial number was provided along with ct images.Added code c19 review of device manufacturing record history confirmed both devices met pre-release specifications.Code c20 as an imaging eval is pending completion.D16 remains unchanged under investigations conclusions.
 
Event or Problem Description
The following details were reported to gore: on (b)(6) 2024, this patient underwent endovascular treatment for a zone 5 descending aortic aneurysm.The patient was implanted with gore® excluder® abdominal branch endoprosthesis (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® balloon expandable endoprosthesis (vbx device)), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis component) and contralateral legs (gore® excluder® contralateral legs).The patient tolerated the procedure.On an unknown date the patient underwent follow-up imaging and the patient was determined to have a pseudoaneurym in the brachial artery, which is believed to be procedure, not device related.On (b)(6) 2024, the patient underwent re-intervention and the gore® excluder® contralteral leg components in the common iliac artery extended from the tambe system were bilaterally extended with vbx device to the internal iliac arteries.The physician then intubated the patient as there had been a lot of blood loss (amount unknown) from the pseudoanerysm brachial artery bleed in the in the left upper extremity which had caused neuropathy and other issues.It was discovered that the vbx device in the renal came all the way out of the left renal and remained attached to tambe, a type 1c endoleak.Both vbx devices were still connected to one another.It pulled out of the left renal artery, so they extended that back into the left renal.The physician opted to implant a gore® viabahn® endoprosthesis first followed by a vbx device within the renal as well for more length and to help ¿seat¿ it and help with the tortuosity factor.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B4: updated description event.H6: removed code c21 under investigation findings.Removed code d16 and added code d15 under investigation conclusions.Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the devices met all pre-release specifications.Images were provided to gore for evaluation.Evaluation of the images indicated the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2024.Contrast is visualized outside the implanted devices near the celiac artery, sma, and left renal arteries.Contrast is increased on the delayed contrast series imaging.Confirmation of an endoleak of unknown origin in the proximal to mid aneurysm sac.There also appears to be contrast pooling in the anterior aneurysm sac, in the mid to distal sac.The pooling is increased on the delayed contrast series, thereby, suggesting a type ii endoleak possibly involving the ima.All the pooling contrast in the mid-distal sac communicates.There also appears to be contrast in a lumbar artery communicating with the contrast pooling in the sac.Cannot confirm ante grade or retrograde flow with available images.Imaging shows stent(s) in the left internal iliac artery and the left external iliac artery.There appears to be seal.No contrast visualized outside the extended stents on the left side.Imaging also shows extended stent(s) in the right external iliac artery.There appears to be seal.Cause of the reported event cannot be established based on evaluation of the provided images and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Event or Problem Description
The following details were reported to gore: on (b)(6) 2024, this patient underwent endovascular treatment for a zone 5 descending aortic aneurysm.The patient was implanted with gore® excluder® abdominal branch endoprosthesis (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® balloon expandable endoprosthesis (vbx device)), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis component) and contralateral legs (gore® excluder® contralateral legs).The patient tolerated the procedure.On an unknown date the patient underwent follow-up imaging and the patient was determined to have a pseudoaneurym in the brachial artery, which is believed to be procedure, not device related.On (b)(6) 2024, the patient underwent re-intervention and the gore® excluder® contralteral leg components in the common iliac artery extended from the tambe system were bilaterally extended with vbx device to the internal iliac arteries.The physician then intubated the patient as there had been a lot of blood loss (amount unknown) from the pseudoanerysm brachial artery bleed in the in the left upper extremity which had caused neuropathy and other issues.It was discovered that the vbx device in the renal came all the way out of the left renal and remained attached to tambe, a type 1c endoleak.Both vbx devices were still connected to one another.It pulled out of the left renal artery, so they extended that back into the left renal.The physician opted to implant a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) first followed by a vbx device within the renal as well for more length and to help ¿seat¿ it and help with the tortuosity factor.The patient tolerated the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20138206
Report Number2017233-2024-05283
Device Sequence Number7398824
Product Code PRL
UDI-Device Identifier00733132637539
UDI-Public00733132637539
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXA077902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/02/2024
10/31/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/04/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale